MAUDE Adverse Event Report: ALCON RESEARCH, LLC AOSEPT PLUS/CLEAR CARE CLEANING AND DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS

ALCON RESEARCH, LLC AOSEPT PLUS/CLEAR CARE CLEANING AND DISINFECTING SOLUTION; ACCESSORIES, SOFT LENS PRODUCTS
Catalog Number 0065035821
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Codes Corneal Ulcer (1796); Keratitis (1944); Red Eye(s) (2038); Blurred Vision (2137); Discomfort (2330); Eye Burn (2523); Eye Pain (4467); Photophobia (4801); Eye Irritation (4803)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As initially the reported by the consumer stating that the consumer experienced serious eye injury caused by the contact lens solution even after following all instruction and neutralizing.The customer suffered a chemical burn to the eye, which led to a ruptured and one mm marginal corneal ulcer in the left eye.The injury required multiple doctor visits, prescriptions for antibiotic and steroid eye drops, and weeks without being able to wear contact lenses.Customer had to wear glasses, which impacted the vision.The contact lens care suddenly stopped neutralizing properly which resulted in vision problem in one eye.The injury had resulted in blurry vision in the affected eye along with discomfort event after medical treatment.During follow up it was also diagnosed to have corneal keratitis.The current status of the consumer's eye is symptom resolved and the customer has resumed contact lens wear.No additional information has been requested.
 
Additional Manufacturer Narrative
H.3., h.6.The complaint sample has not returned for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
In the follow up, medical records were received which stated that the consumer experienced redness, irritation, eye hurt and increased light sensitivity.Upon slit lamp examination, during staining, more than 50% cornea got stained and was observed one mm round sei with overlying staining superior mid-peripheral cornea in the left eye.Consumer was prescribed with polymyxin b four to five drops for five days and tobramycin dexamethasone qid for five days.Consumer revisited the physician after a week and was observed via slit lamp a complete re-epithelialization with mild stromal swelling in the left eye.The physician discontinued the medicines and was advised to discontinue contact lenses and then slowly build up contact lens use after five days.The current status of the consumer's eye is symptom resolved and the customer has resumed contact lens wear.No additional information has been requested.
 
Additional Manufacturer Narrative
B3.,b5.,b6.,d9.,h6.,; new information has ben received and additional information has been updated.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
H.3., h.6.: the complaint product was returned for evaluation and was found to meet manufacturing specifications.The manufacturing review did not indicate that this complaint was due to the manufacturing process.No complaint or manufacturing trend was identified.The root cause could not be determined.The manufacturer internal reference number is: (b)(4).

Brand Name
AOSEPT PLUS/CLEAR CARE CLEANING AND DISINFECTING SOLUTION
Common Device Name
ACCESSORIES, SOFT LENS PRODUCTS
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22573552
Report Number1610287-2025-00021
Device Sequence Number9700341
Product Code LPN
UDI-Device Identifier00047113609027
UDI-Public(01)00047113609027(17)251231(11)240111(10)12ALW
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K031521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2025
Device Catalogue Number0065035821
Device Lot Number12ALW
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer08/18/2025
09/29/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date09/08/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NO
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age51 YR
Patient SexFemale